MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION RANGER PACLITAXEL-COATED PTA BALLOON CATHETER; DRUG-ELUTING PERIPHERAL TRANSLUMINAL ANGIOPLASTY CATHETER

BOSTON SCIENTIFIC CORPORATION RANGER PACLITAXEL-COATED PTA BALLOON CATHETER; DRUG-ELUTING PERIPHERAL TRANSLUMINAL ANGIOPLASTY CATHETER
Model Number 1973-03
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Arteriosclerosis/ Atherosclerosis (4437); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/17/2022
Type of Reportable Event Serious Injury
Event or Problem Description
Elegance study.It was reported that occlusion occurred.The subject underwent treatment with the ranger drug coated balloon on (b)(6) 2022 as a part of the elegance clinical trial.The first target lesion was in the right peroneal artery with proximal reference vessel diameter of 4.0 mm and distal reference vessel diameter of 4.0 mm with lesion length of 60 mm and 100% stenosis.Prior to target lesion treatment, pre dilation was performed using 3.5 mm x 100 mm and 4.0 mm x 120 mm sterling pta balloon.Treatment of first target lesion was performed by dilation with study device, ranger drug coated balloon 4.0 mmx 60 mm.Following treatment, the final residual stenosis was noted to be 0%.The second target lesion was in the right proximal popliteal artery with proximal reference vessel diameter of 5.2 mm and distal reference vessel diameter of 5.2 mm with lesion length of 100 mm and 100% stenosis.Prior to target lesion treatment pre dilation was performed using 3.5 mm x 100 mm and 4.0 mm x 120 mm sterling pta balloon.Treatment of second target lesion was performed by dilation of study device, ranger drug coated balloon 5.00 mm x 80 mm.Post target lesion treatment, 6 mm x 80 mm non-boston scientific bare metal stent was implanted.Following post dilation with 6 mm x 40 mm sterling balloon, the final residual stenosis was noted to be 0%.On the same day, the subject was discharged from the hospital on clopidogrel and aspirin.On (b)(6) 2022, the subject visited the hospital for study specific 6 month follow up with the complaints of recurrent right calf claudication from past 7 to 10 days without any rest pain.However, the subject physical examination was not consistent with acute limb ischemia.Additionally, during the time of the event, subject suffered from benign essential hypertension, critical lower limb ischemia and peripheral arteria disease.On (b)(6) 2022, the subject revisited the hospital with the symptoms of worsening right calf claudication and subsequently right lower extremity angiography was performed which revealed occlusion of distal superficial femoral artery (sfa), popliteal artery, tibioperoneal trunk, anterior tibial artery, posterior tibial artery and the peroneal artery is filled by collaterals and reaches the foot.On (b)(6) 2022, 112 days post index procedure, occlusion noted in right distal sfa was treated with rotational atherectomy and thrombectomy through a previously stented segment with return of a large amount of thrombotic material and the entire occluded segment including the right popliteal artery, tibioperoneal trunk was dilated with 4 mm balloon.Following, there was focal filling defect noted in distal popliteal artery suggestive of thrombus with possible superimposed dissection which was treated with balloon dilation using 4 mm x 60 mm balloon and placement of 5 mm x 60 mm non-boston scientific stent overlapping the previous stent.Following post dilation with 5 mm balloon, brisk flow with inline flow to the peroneal stent was noted and post dilation of distal sfa stent with 6 mm balloon, the residual stenosis in the proximal to sfa stent was noted to be 25%.On (b)(6) 2022, the event was considered resolved and was recommended to continue xarelto 2.5 mg twice daily, plavix 75 mg and aspirin 81 mg daily for 2-4 weeks.
 
Additional Manufacturer Narrative
Patient identifier: (b)(6).Age at time of event: 71 years.(b)(6).
 
Event or Problem Description
Elegance study.It was reported that occlusion occurred.The subject underwent treatment with the ranger drug coated balloon on (b)(6) 2022 as a part of the elegance clinical trial.The first target lesion was in the right peroneal artery with proximal reference vessel diameter of 4.0 mm and distal reference vessel diameter of 4.0 mm with lesion length of 60 mm and 100% stenosis.Prior to target lesion treatment, pre dilation was performed using 3.5 mm x 100 mm and 4.0 mm x 120 mm sterling pta balloon.Treatment of first target lesion was performed by dilation with study device, ranger drug coated balloon 4.0 mmx 60 mm.Following treatment, the final residual stenosis was noted to be 0%.The second target lesion was in the right proximal popliteal artery with proximal reference vessel diameter of 5.2 mm and distal reference vessel diameter of 5.2 mm with lesion length of 100 mm and 100% stenosis.Prior to target lesion treatment pre dilation was performed using 3.5 mm x 100 mm and 4.0 mm x 120 mm sterling pta balloon.Treatment of second target lesion was performed by dilation of study device, ranger drug coated balloon 5.00 mm x 80 mm.Post target lesion treatment, 6 mm x 80 mm non-boston scientific bare metal stent was implanted.Following post dilation with 6 mm x 40 mm sterling balloon, the final residual stenosis was noted to be 0%.On the same day, the subject was discharged from the hospital on clopidogrel and aspirin.On (b)(6) 2022, the subject visited the hospital for study specific 6 month follow up with the complaints of recurrent right calf claudication from past 7 to 10 days without any rest pain.However, the subject physical examination was not consistent with acute limb ischemia.Additionally, during the time of the event, subject suffered from benign essential hypertension, critical lower limb ischemia and peripheral arteria disease.On (b)(6) 2022, the subject revisited the hospital with the symptoms of worsening right calf claudication and subsequently right lower extremity angiography was performed which revealed occlusion of distal superficial femoral artery (sfa), popliteal artery, tibioperoneal trunk, anterior tibial artery, posterior tibial artery and the peroneal artery is filled by collaterals and reaches the foot.On (b)(6) 2022, 112 days post index procedure, occlusion noted in right distal sfa was treated with rotational atherectomy and thrombectomy through a previously stented segment with return of a large amount of thrombotic material and the entire occluded segment including the right popliteal artery, tibioperoneal trunk was dilated with 4 mm balloon.Following, there was focal filling defect noted in distal popliteal artery suggestive of thrombus with possible superimposed dissection which was treated with balloon dilation using 4 mm x 60 mm balloon and placement of 5 mm x 60 mm non-boston scientific stent overlapping the previous stent.Following post dilation with 5 mm balloon, brisk flow with inline flow to the peroneal stent was noted and post dilation of distal sfa stent with 6 mm balloon, the residual stenosis in the proximal to sfa stent was noted to be 25%.On (b)(6) 2022, the event was considered resolved and was recommended to continue xarelto 2.5 mg twice daily, plavix 75 mg and aspirin 81 mg daily for 2-4 weeks.It was further reported that the event of the occlusion was caused by the study device, ranger drug coated balloon 4.0 mmx 60 mm.Causality of the ranger drug coated balloon 5.00 mm x 80 mm has been downgraded.
 
Additional Manufacturer Narrative
A1 - patient identifier: (b)(6).A2 - age at time of event: 71 years.E1 - initial reporter facility name: (b)(6).

Brand Name
RANGER PACLITAXEL-COATED PTA BALLOON CATHETER
Common Device Name
DRUG-ELUTING PERIPHERAL TRANSLUMINAL ANGIOPLASTY CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
HEMOTEQ AG
adenauerstrasse 15
wuerselen 52146
GM   52146
Manufacturer Contact
jay johnson johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key14646708
Report Number2134265-2022-06530
Device Sequence Number14876343
Product Code ONU
UDI-Device Identifier08714729975809
UDI-Public08714729975809
Combination Product (Y/N)Y
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P190019
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/05/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/29/2022
Device Model Number1973-03
Device Catalogue Number1973-03
Device Lot Number01746H21
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/19/2022
Supplement Date Received by Manufacturer07/11/2022
Initial Report FDA Received Date06/09/2022
Supplement Report FDA Received Date08/05/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/02/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR
Patient SexMale
Patient RaceBlack Or African American